Alert archive / Georgia / Areal Flood Warnings in 2008
Areal Flood Warning 13, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Dec 12, 2008, 8:42 AM EST for Murray County, Whitfield County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 12, 2008, 8:42 AM EST (13:42 UTC)
- Expired
- Dec 12, 2008, 2:45 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -208 m²/s²
- 0-3 km storm-relative helicity
- -159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS42 KFFC 121342
FLWFFC
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 AM EST FRI DEC 12 2008
GAC213-313-121945-
/O.NEW.KFFC.FA.W.0013.081212T1342Z-081212T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
842 AM EST FRI DEC 12 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* COUNTY FLOOD WARNING FOR SMALL STREAMS IN...
MURRAY COUNTY IN NORTHWEST GEORGIA
WHITFIELD COUNTY IN NORTHWEST GEORGIA
* UNTIL 245 PM EST FRIDAY
* SOME STREAMS AND CREEKS AFFECTED INCLUDE...KEITHS MILL NEAR
DALTON. CURRENT STAGE IS 18 FFET AND FLOOD STAGE IS 16 FEET.
DO NOT ATTEMPT TO CROSS WATER OF UNKNOWN DEPTH...ON FOOT OR IN AN
AUTOMOBILE. DO NOT DRIVE AROUND BARRICADES...MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS OR
WARNINGS.
IF YOU SEE SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6.
LAT...LON 3484 8462 3481 8459 3473 8465 3458 8465
3459 8472 3462 8472 3460 8477 3463 8491
3461 8504 3471 8505 3472 8516 3480 8513
3481 8506 3485 8506 3485 8502 3499 8497
3500 8462 3499 8462
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Dec 12, 5:30 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Dec 12, 5:30 AM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EST FRI DEC 12 2008 .SHORT TERM /TODAY THROUGH SUNDAY/... STORM THAT HAS HAMMERED THE SOUTHEAST OVER THE PAST SEVERAL DAYS IS FINALLY LIFTING RAPIDLY NORTHEAST THIS MORNING. PRECIPITATION APPEARS TO BE FINISHED WITH THIS SYSTEM. SKIES SHOULD CLEAR QUICKLY THIS MORNING ACROSS ALL BUT THE FAR NORTH AND EAST. A FAST MOVING SHORT WAVE ZIPS ACROSS THE OHIO VALLEY TODAY...BUT MOISTURE AND CLOUD COVER ASSOCIATED WITH THIS SYSTEM SHOULD REMAIN NORTH OF THE STATE. WINDS ACROSS CENTRAL GEORGIA ARE HAVING A HARD TIME REACHING ANYWHERE NEAR WIND ADVISORY CRITERIA AT THIS TIME. NORTH GEORGIA IS CLOSER WITH A FEW OF OUR HIGHEST ELEVATION RAWS SITES AT OR SLIGHTLY ABOVE ADVISORY LEVELS. I HAVE RECONFIGURED THE WIND ADVISORY TO INCLUDE ONLY THOSE AREAS GENERALLY FROM THE ATLANTA AND ATHENS AREAS NORTHWARD...AND I EXTENDED THE TIME UNTIL 18Z AS MODELS SHOW THE BEST 850MB AND LOWER WINDS PEAKING AROUND 12Z AND THEN SLOWLY DIMINISHING THROUGH THE MORNING. THE REST OF THE SHORT TERM FORECAST PERIOD IS DECIDEDLY QUIETER WITH NORTHWEST UPPER FLOW TRANSITIONING TO ZONAL AND EVENTUALLY SOUTHWEST THROUGH SUNDAY. DRY HIGH PRESSURE REMAINS IN PLACE AT THE LOWER LEVELS THROUGH THE PERIOD. SEASONAL TEMPERATURES AND NO PRECIPITATION ARE EXPECTED THROUGH THE SHORT TERM FORECAST PERIOD. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... GFS AND ECMWF MODELS SHOW A FAIRLY STATIC UPPER LEVEL PATTERN ACROSS THE CONTINENTAL U.S. THROUGH THE EXTENDED FORECAST PERIOD. NORTH GEORGIA ENDS UP IN THE TRANSITION ZONE BETWEEN THE PERSISTENT...FAST SOUTHWEST UPPER FLOW AND A LARGE RIDGE CENTERED OVER THE GULF OF MEXICO. A COLD FRONT IS PROGGED TO DROP INTO NORTH GEORGIA AROUND THE BEGINNING OF THE NEW WORK WEEK...AND REMAIN OVER THE REGION THROUGH THE EXTENDED FORECAST PERIOD. ALTHOUGH THE BEST UPPER LEVEL SUPPORT FOR PRECIPITATION REMAINS NORTH OF THE STATE IN THE STRONGER SOUTHWEST UPPER FLOW...AMPLE LOW LEVEL MOISTURE AND THE STATIONARY FRONT IN THE AREA ARE ENOUGH FOR CHANCE POPS THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. TEMPERATURES ARE EXPECTED TO BE NOTICEABLY ABOVE SEASONAL NORMS THROUGH THE PERIOD. && .AVIATION... RAPID CLEARING HAS OCCURRED ACROSS NORTH AND CENTRAL GA THIS MORNING. SKIES SHOULD REMAIN CLEAR DURING THE DAY. MAIN WEATHER FEATURE TODAY WILL BE WIND. WINDS WILL REMAIN NORTHWEST SUSTAINED 15 TO 20KT WITH GUSTS TO NEAR 35KT...MAINLY NORTH OF A LINE FROM ATLANTA TO ATHENS. FOR CENTRAL GA...NORTHWEST WINDS 10 TO 15KT WITH GUSTS AROUND 20 TO 25KT. WINDS SHOULD DIMINISH DURING THE AFTERNOON. NO VISIBILITY RESTRICTIONS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 53 29 53 31 53 / 0 0 0 5 10 ATLANTA 51 30 52 31 54 / 0 0 5 5 10 BLAIRSVILLE 48 26 49 27 51 / 5 0 0 5 10 CARTERSVILLE 50 26 53 29 54 / 5 0 5 5 10 COLUMBUS 56 31 57 35 62 / 0 0 5 5 10 GAINESVILLE 50 29 52 32 51 / 5 0 0 5 10 MACON 57 29 54 33 60 / 0 0 0 5 10 ROME 49 27 53 31 54 / 5 0 0 5 10 PEACHTREE CITY 51 27 54 28 56 / 0 0 5 5 10 VIDALIA 60 32 57 34 62 / 0 0 5 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...HENRY... JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK... ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER... WALTON...WHITE...WHITFIELD...WILKES. && 20/41
Hazardous weather outlook, Dec 12, 6:42 AM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 642 AM EST FRI DEC 12 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131145- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 642 AM EST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT STRONG WINDS EXPECTED OVER NORTH GEORGIA TODAY. .SYNOPSIS... STRONG LOW PRESSURE WAS MOVING RAPIDLY UP THE ATLANTIC COAST THIS MORNING...WHILE HIGH PRESSURE WAS BUILDING IN ACROSS THE SOUTHEAST. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE SUSTAINED WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH...MAINLY ALONG AND NORTH OF AN ATLANTA TO ATHENS LINE THIS MORNING. .DISCUSSION... LOW PRESSURE MOVING UP THE ATLANTIC COAST AND STRONG HIGH PRESSURE BUILDING INTO GEORGIA HAVE PRODUCED A TIGHT PRESSURE GRADIENT. AS A RESULT...STRONG WINDS WILL CONTINUE OVER NORTH GEORGIA MAINLY THIS MORNING. WINDS WILL BEGIN TO DIMINISH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 9:30 PM EST | Areal Flood Warning | FFC | Dooly | 6 hr |
| Dec 12, 8:48 AM EST | Areal Flood Warning | FFC | Webster | 12 hr |
| Dec 12, 2:16 PM EST | Areal Flood Warning | FFC | Murray, Whitfield | 9 hr |
Nearby
Areal Flood Warnings in Georgia, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.